MAUDE Adverse Event Report: ZIMMER GMBH TRIAL HEAD, M, ø 28, TAPER 12/14; FEMORAL HEAD TRIAL PROSTHESIS

ZIMMER GMBH TRIAL HEAD, M, ø 28, TAPER 12/14; FEMORAL HEAD TRIAL PROSTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: hungary the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the trial head was accidentally left somewhere in the patient during the surgery, but the original implant was implanted on the stem.The patient did not agree to be reoperated to remove the trial femoral head.It was reported a delay of 10 minutes.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated/corrected: e1; g3; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of all relevant device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.The trial head involved in the reported event is made from polyphenysulfone (ppsu) with baso4 (green ball head) and is intended to be used for direct body contact for less than 24 hours.According to iso 10993-1:2018 trial heads are categorized as external communicating device with contact to tissue/bone and a contact duration of less than 24h.As such, biocompatibility tests (cytotoxicity, sensitization, irritation, systemic acute toxicity) were conducted following iso 10993-1 guidelines for the intended short-term use and it was verified that ppsu with baso4 is approved for its intended use.Based on the biocompatibility tests, it is not possible to assess the long-term effect of the trial head material in the human body.Additionally, a review with internal health care professionals noted that the patient's potential clinical signs and symptoms would depend on the exact location of the provisional head.Since the precise location has not been provided, it is currently not possible to predict any specific signs or symptoms that the patient might experience.Nevertheless, as per the instructions for use (ifu) d011500192 ed.2023/08, any decision to leave or remove any instrument left in the patient is at the surgeon's ultimate discretion and must take into account the associated risks.Based on the available information, the reported event can be confirmed and the root cause of the reported issue is attributed to off-label use.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.

Brand Name
TRIAL HEAD, M, ø 28, TAPER 12/14
Common Device Name
FEMORAL HEAD TRIAL PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20360773
Report Number0009613350-2024-00477
Device Sequence Number20836148
Product Code JDI
UDI-Device Identifier00889024283480
UDI-Public(01)00889024283480(11)220117(10)4504478745
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0101559228
Device Lot Number4504478745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown